Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 182, NWS Kansas City, MO

August 9, 2025Adair County, Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 9, 2025, 5:41 PM CDT for Adair County, Macon County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2025, 5:41 PM CDT (22:41 UTC)
Expired
Aug 9, 2025, 6:23 PM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adair County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 199 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:48 PM CDTTSTM WND DMG3 Wnw Atlanta, MODelayed Report. Several large trees were blown down. Time estimated from radar. Report via social media.
Aug 9, 6:00 PM CDTHAIL 15 E Atlanta, MODelayed report from social media. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WUUS53 KEAX 092241
SVREAX
MOC001-121-092345-
/O.NEW.KEAX.SV.W.0182.250809T2241Z-250809T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
541 PM CDT Sat Aug 9 2025

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southeastern Adair County in northeastern Missouri...
  Northeastern Macon County in north central Missouri...

* Until 645 PM CDT.

* At 540 PM CDT, a severe thunderstorm was located 8 miles west of
  Atlanta, or 10 miles southwest of La Plata, moving northeast at 25 
  mph. Another severe storm was located near La Plata. This warning 
  replaces the previous severe thunderstorm warning in effect for 
  Macon and Adair Counties. 

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  La Plata, Atlanta, Brashear, Gibbs, and Elmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3983 9264 3999 9274 4019 9235 3995 9235
      3995 9229 3982 9229
TIME...MOT...LOC 2240Z 240DEG 20KT 3992 9263 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CDB
3 follow-up statements
909 
WWUS53 KEAX 092255
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
555 PM CDT Sat Aug 9 2025

MOC001-121-092345-
/O.CON.KEAX.SV.W.0182.000000T0000Z-250809T2345Z/
Adair MO-Macon MO-
555 PM CDT Sat Aug 9 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ADAIR AND NORTHEASTERN MACON COUNTIES...

At 554 PM CDT, a severe thunderstorm was located 7 miles east of
Atlanta, or 11 miles southeast of La Plata, moving northeast at 25
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Plata, Atlanta, and Gibbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3983 9261 4000 9265 4015 9235 3995 9235
      3995 9229 3986 9229
TIME...MOT...LOC 2254Z 225DEG 20KT 3990 9234 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CDB
806 
WWUS53 KEAX 092305
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
605 PM CDT Sat Aug 9 2025

MOC001-121-092345-
/O.CON.KEAX.SV.W.0182.000000T0000Z-250809T2345Z/
Adair MO-Macon MO-
605 PM CDT Sat Aug 9 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ADAIR AND NORTHEASTERN MACON COUNTIES...

At 604 PM CDT, a severe thunderstorm was located 7 miles east of
Atlanta, or 9 miles southeast of La Plata, moving northeast at 15
mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
La Plata and Gibbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3985 9245 4004 9249 4015 9235 3995 9235
      3995 9229 3986 9229
TIME...MOT...LOC 2304Z 219DEG 14KT 3994 9234 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

CDB
515 
WWUS53 KEAX 092323
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
623 PM CDT Sat Aug 9 2025

MOC001-121-092332-
/O.CAN.KEAX.SV.W.0182.000000T0000Z-250809T2345Z/
Adair MO-Macon MO-
623 PM CDT Sat Aug 9 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR AND
NORTHEASTERN MACON COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

Frequent lightning is occurring around this storm and will likely 
continue through 7 PM CDT as the storm moves northeast away from 
this area. 

&&

LAT...LON 3985 9245 4004 9249 4015 9235 3995 9235
      3995 9229 3986 9229
TIME...MOT...LOC 2320Z 240DEG 20KT 3999 9223 

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:07 PM CDT, 1 hour 34 minutes earlier. Its key messages:

  • Showers and thunderstorms are likely late tonight into Sunday morning. Locally heavy rainfall and flooding will be possible.
  • Another round of showers and thunderstorms are likely Sunday night into Monday morning. Locally heavy rainfall and flooding will be possible once again.
  • A few storms could be strong to severe, with damaging wind gusts being the primary hazard.
  • Rain chances continue through Tuesday.
Area forecast discussion, Aug 9, 4:07 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Sat Aug 9 2025

.KEY MESSAGES...

- Showers and thunderstorms are likely late tonight into Sunday
  morning. Locally heavy rainfall and flooding will be possible.

- Another round of showers and thunderstorms are likely Sunday
  night into Monday morning. Locally heavy rainfall and flooding
  will be possible once again.

- A few storms could be strong to severe, with damaging wind
  gusts being the primary hazard.

- Rain chances continue through Tuesday.

&&

.DISCUSSION...
Issued at 311 PM CDT Sat Aug 9 2025

Current H5 analysis shows a closed mid/upper level low centered
just west of Winnipeg with mid/upper troughing extending
southward into the Northern Plains, with a band of 45+ knot mid
level winds across Nebraska and into Iowa. At the surface, a
stalled out cold front remains just northwest of far NW
Missouri. This pattern will generally remain in place over the
next 36 to 48 hours, as the aforementioned upper low slowly
lifts northeastward, leaving steady southwest mid and upper flow
oriented mostly parallel to the attendant cold front.
Meanwhile, several perturbations will progress east
northeastward on the southern periphery of the upper low,
providing synoptic scale lift to help initiate multiple rounds
of convection in the central Plains and Midwest, favored along
and near the quasi stationary front.

Quite a bit of cloud cover along with some showers are ongoing
this afternoon across NW Missouri, with one relatively healthy
updraft and storm ongoing near Kirksville along the eastern
fringes of a confluence band ahead of the stalled out cold front
within a moist and highly unstable environment. This activity
should pretty quickly exit the CWA to the east, however. Some
CAM guidance wants to develop an area of convection in the
vicinity of Sedalia later this afternoon, but otherwise most of
the convective activity should hold off until late tonight. Hot
and humid conditions continue this afternoon south of the
aforementioned cloud cover and precipitation, with heat indices
ranging between 100 and 105 degrees for these locations. The
heat advisory goes through 8 pm tonight.

A stronger perturbation approaches the region tonight, which
will combine with the nocturnally increasing low level jet
progged to develop over the CWA. Widespread convection should
initiate by later this evening across southern Nebraska,
northern Kansas, and south central Iowa, quickly growing
upscale into a large MCS, which should then track toward NE
Kansas and NW Missouri overnight into early Sunday morning. This
MCS will be capable of producing damaging wind gusts, but more
importantly, will be capable of producing heavy rainfall with
the SPC HREF suggesting PWATs on the order of 1.8 to 2.0 inches.
The potential for training storms will also further exacerbate
the heavy rainfall and flooding threat. Accordingly, WPC has a
moderate risk for excessive rainfall across portions of far
northern MO with a slight risk elsewhere.

A lull in convective activity is likely by late tomorrow morning
into tomorrow afternoon, and the evolution of the convection
tonight into tomorrow morning will have large implications on
the location of likely subsequent rounds of convection tomorrow
night and into Monday. The 18z NAM Nest suggests that convection
Sunday night into Monday morning will be more focused south and
southwest of our CWA. However, the 18z HRRR develops yet another
MCS over the region Sunday night into early Monday morning. The
environment will continue to support a heavy rainfall threat
with the stalled boundary, very high PWATs, and potential for
training storms. WPC has maintained the moderate risk for
excessive rainfall for almost all of the CWA for 7 AM Sunday
through 7 AM Monday, and the flood watch will be in effect
through 7 AM for all counties in the CWA except for Henry,
Pettis, Howard, Cooper, and Randolph. Probability matched means
from the 12z HREF for 48 hour precipitation through 7 AM Monday
are above 2 inches for a large portion of the CWA, with a few
pockets up to 3 inches. HREF ensemble max shows some pockets up
to 5 to 7 inches. Thus, think it's entirely possible for some
isolated locations to receive 4 to 6 inches of rain over the
next 48 hours. A marginal severe threat (primarily wind) will
continue into Sunday night/Monday morning.

Rain chances should linger through Monday and even into Tuesday
morning as the front remains stalled across the CWA, but it
should eventually undergo frontolysis and eventually completely
dissolve. Mid level ridging should gradually build in, leading
to warmer and drier conditions, by mid to late week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1238 PM CDT Sat Aug 9 2025

Currently VFR at all terminals with southeasterly to southerly
winds between 8 and 10 knots. Showers and thunderstorms are
possible at STJ between roughly 6z and 9z Sunday, with
thunderstorms likely at STJ between around 10z and 14z Sunday.
Confidence in showers/storms is lower at the KC Metro terminals,
but best chances for storms appears to be between 9z and 14z
Sunday (have handled this with a PROB30 group).

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 1 AM CDT Sunday through Monday morning for
     MOZ020>025-028>032-037>039-043-044-053.
     Heat Advisory until 8 PM CDT this evening for MOZ028>033-
     037>040-043>046-053-054.
     Flood Watch from 7 PM CDT this evening through Monday morning
     for MOZ001>008-011>017.
KS...Flood Watch from 1 AM CDT Sunday through Monday morning for
     KSZ025-057-060-102>105.
     Heat Advisory until 8 PM CDT this evening for KSZ057-060-
     103>105.

&&

DISCUSSION...BMW
AVIATION...BMW
Hazardous weather outlook, Aug 9, 5:05 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Sat Aug 09 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Sat Aug 09 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- A flood watch has been issued for far eastern Kansas and for
  western and northern Missouri (including the Kansas City metro
  area) tonight through Sunday night. Multiple rounds of storms
  may lead to locally heavy rainfall and instances of flash
  flooding tonight and again Sunday night.

- Severe weather is also possible with storms that develop this
  weekend, particularly this afternoon through tonight. Isolated
  damaging wind gusts will be the primary severe-weather threat.
  The greatest risk of severe weather is north of U.S. Highway
  36.

- In areas with little or no cloud cover, another day of
  oppressive heat and humidity is expected. A heat advisory is
  in effect roughly along and south of Interstate 70 through
  early this evening.

In the hours before

Special weather statement, Aug 9, 4:59 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
459 PM CDT Sat Aug 9 2025

MOZ024-025-092230-
Macon MO-Linn MO-
459 PM CDT Sat Aug 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINN AND
NORTHWESTERN MACON COUNTIES THROUGH 530 PM CDT...

At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bucklin, or 9 miles northeast of Marceline, moving east-northeast at
30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marceline, Bucklin, New Cambria, Elmer, Ethel, South Gifford, and
Saint Catherine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3972 9299 3987 9303 4004 9266 4004 9264
      3980 9252
TIME...MOT...LOC 2158Z 248DEG 24KT 3984 9287

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:22 AM CDTFlood WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more50 hr
Aug 9, 5:04 AM CDTSpecial Weather StatementEAXAndrew26 min
Aug 9, 5:29 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, DeKalb, Gentry, Harrison31 min
Aug 9, 5:58 AM CDTSpecial Weather StatementEAXDeKalb, Gentry, Harrison32 min
Aug 9, 6:29 AM CDTSpecial Weather StatementEAXClinton, Daviess, DeKalb, Harrison, Mercer46 min
Aug 9, 7:13 AM CDTSpecial Weather StatementEAXCaldwell, Daviess, DeKalb, Grundy47 min
Aug 9, 4:59 PM CDTSpecial Weather StatementEAXMacon31 min
Aug 9, 5:09 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.